|CD4=234, no HIV
Sep 2, 2007
Could you recommend a doctor who may know what other pathogens that can cause CD4 droping? My CD4 was 292 37% to 234, 30% in two weeks. No HIV can be detected by PCR or Elisa. My heart beat is going faster (from 84 to 110 now in the past several weeks). Light headed and tired easily. My skin was easily bruised, even with bandage on for several hours can cause damage. Doctors I visited don't know what to do and just refered me to immunologist. Should I see hemotologist at the same time?
| Response from Dr. Pierone
There is a syndrome, termed idiopathic CD4+ T lymphocytopenia which relies on a measurement of a CD4 count of less than 300/mm3 on two occasions. The same phenomenon is referred to as severe unexplained HIV-seronegative immune suppression by the World Health Organization.
Here is a link to an article about this condition. A variety of infections and stressors can lower CD4+ lymphocyte counts aside from HIV infection. Starting with an immunologist makes sense although a hematology opinion would be fine as well. Let us know how things turn out and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chances Of Getting HIV From Sex With A Prostitute
- Risk Of Blowjob From A Prostitute
- Ache In Testicles After Getting A Tattoo Worried I Have HIV
- Black Spots After Sharing Dildos Worried I Have HIV
- Blisters After Getting Scratched Worried I Have HIV
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.